Increasing regularity of generalized solutions to the wave equation for computing optimal boundary controls


  • D.A. Ivanov Lomonosov Moscow State University



wave equation, generalized solution, boundary control, subcritical interval, approximate data, approximate solution, convergence


Problems with two-sided boundary controls of three main types are considered for the wave equation in the classes of weak generalized solutions on intervals of subcritical length. An algorithm is proposed for the stable approximation of boundary controls. This algorithm is based on the preliminary smoothing of phase trajectories, the application of a variational method in the classes of strong generalized solutions, and the final differentiation of the resulting smoothed controls. Numerical results are discussed.

Author Biography

D.A. Ivanov


  1. M. M. Potapov and D. A. Ivanov, “Problems of Two-Sided Boundary Control for the Wave Equation on Subcritical Intervals in Classes of Strong Generalized Solutions,” Tr. Inst. Mat. Mekh. UrO RAN 19 (4), 192-202 (2013) [Proc. Steklov Inst. Math. 287 (Suppl. 1), 145-155 (2014)].
  2. D. A. Ivanov and M. M. Potapov, “Continuous Invertibility of a Boundary Control Operator for the Wave Equation on Subcritical Intervals in Classes of Weak Generalized Solutions,” Vestn. Mosk. Univ., Ser. 15: Vychisl. Mat. Kibern., No. 4, 5-12 (2014) [Moscow Univ. Comput. Math. Cybern. 38 (4), 139-146 (2014)].
  3. M. M. Potapov, “A Stable Method for Solving Linear Equations with Nonuniformly Perturbed Operators,” Dokl. Akad. Nauk 365 (5), 596-598 (1999) [Dokl. Math. 59 (2), 286-288 (1999)].
  4. F. P. Vasil’ev, M. A. Kurzhanskii, M. M. Potapov, and A. V. Razgulin, Approximate Solution of Dual Control and Observation Problems (Maks Press, Moscow, 2010) [in Russian].
  5. D. A. Ivanov and M. M. Potapov, “Approximate Solution to a Time Optimal Boundary Control Problem for the Wave Equation,” Tr. Mat. Inst. im. V.A. Steklova, Ross. Akad. Nauk 291, 112-127 (2015) [Proc. Steklov Inst. Math. 291 (1), 102-117 (2015)].
  6. M. M. Potapov, “Approximate Solutions to Dirichlet Control Problems for the Wave Equation in Sobolev Classes and Dual Observation Problems,” Zh. Vychisl. Mat. Mat. Fiz. 46 (12), 2191-2208 (2006) [Comput. Math. Math. Phys. 46 (12), 2092-2109 (2006)].
  7. M. M. Potapov, “Finite-Difference Approximation of Dirichlet Observation Problems for Weak Solutions to the Wave Equation Subject to Robin Boundary Conditions,” Zh. Vychisl. Mat. Mat. Fiz. 47 (8), 1323-1339 (2007) [Comput. Math. Math. Phys. 47 (8), 1268-1284 (2007)].



How to Cite

Иванов Д. Increasing Regularity of Generalized Solutions to the Wave Equation for Computing Optimal Boundary Controls // Numerical Methods and Programming (Vychislitel’nye Metody i Programmirovanie). 2016. 17. 299-308. doi 10.26089/NumMet.v17r328



Section 1. Numerical methods and applications